Alert archive / Nevada / High Wind Warnings in 2006
High Wind Warning 6, NWS Elko, NV
NWS Elko, NV issued this high wind warning at Nov 14, 2006, 11:13 AM PST for Elko County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2006, 11:13 AM PST (19:13 UTC)
- Expired
- Nov 14, 2006, 1:34 PM PST
- In force
- 2 hr
- Issued by
- NWS Elko, NV
County Elko County, NV
The radar
The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 7.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 114 kt
- 0-1 km storm-relative helicity
- -148 m²/s²
- 0-3 km storm-relative helicity
- -148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 141916 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1113 AM PST TUE NOV 14 2006 NVZ033-142200- /O.EXP.KLKN.HW.W.0005.000000T0000Z-061114T1900Z/ /O.NEW.KLKN.HW.W.0006.061114T1913Z-061114T2200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 1113 AM PST TUE NOV 14 2006 ...HIGH WIND WARNING EXTENDED UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS EXTENDED THE HIGH WIND WARNING THROUGH 2 PM PST THIS AFTERNOON. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL CONTINUE THROUGH 2 PM THIS AFTERNOON WITH WINDS DECREASING LATER IN THE AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ HARMER
1 follow-up statement
000 WWUS75 KLKN 142134 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 134 PM PST TUE NOV 14 2006 NVZ033-142245- /O.CAN.KLKN.HW.W.0006.000000T0000Z-061114T2200Z/ EXTREME EASTERN ELKO COUNTY- INCLUDING THE CITY OF...WEST WENDOVER 134 PM PST TUE NOV 14 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE HIGH WIND WARNING FOR EXTREME NORTHEASTERN NEVADA AS NORTHWEST WINDS HAVE DECREASE TO 15 TO 25 MPH THIS AFTERNOON. HOWEVER...LOCAL GUSTS UP TO 45 MPH ARE STILL POSSIBLE FOR THE REST OF THIS AFTERNOON...ESPECIALLY OVER THE PASSES. WIND WILL DIMINISH AFTER SUNSET. $$ HARMER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this high wind warning went out at Nov 14, 3:58 AM PST, 7 hours 15 minutes earlier.
Area forecast discussion, Nov 14, 3:58 AM PST, 7 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 358 AM PST TUE NOV 14 2006 .SYNOPSIS...A COLD FRONT WILL CONTINUE MOVING THROUGH THE GREAT BASIN TODAY...BRINGING RAIN...SNOW AND GUSTY WINDS TO NEVADA THROUGH EARLY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION WEDNESDAY AND PERSIST THROUGH NEXT WEEKEND...LEADING TO WARMER DAYTIME TEMPERATURES AND GENERALLY DRIER CONDITIONS. && .UPDATE...WINDS ACROSS EXTREME EASTERN ELKO COUNTY HAVE REACHED HIGH WIND CRITERIA. WITH PRESSURE GRADIENT STILL TIGHTENING...HAVE UPGRADED WIND ADVISORY TO HIGH WIND WARNING FOR ZONE 33...RETAINING THE ORIGINAL 11 AM PST EXPIRATION TIME. LW && .PREVIOUS DISCUSSION...TODAY THROUGH THURSDAY. A PROGRESSIVE NORTHWESTERLY UPPER LEVEL PATTERN IS ALLOWING A SERIES OF SHORT WAVES TO TRACK ACROSS THE CWFA. LATEST WAVE SHOWS UP NICELY ON 10Z IR IMAGERY...IT EXTENDS FROM SRN ID SWWRD INTO NRN NV JUST WEST OF WILD HORSE TO BATTLE MT TO LOVELOCK. THE BACK EDGE OF PRECIP ALSO LINES UP WELL WITH THIS FEATURE. ASSOCIATED FRONT PASSED THRU ELKO AT ABOUT 10Z. PRE-FRONTAL W-SW WINDS AT WMC GUSTED AS HIGH AS 40 KTS AND THEN W-NW AT 48 KTS POST FRONTAL. AS A RESULT...ISSUED A WIND ADVISORY FOR ZONES 31 AND 32 THRU 8AM THIS MORNING AND WILL HAVE TO WATCH ELY CLOSELY FOR ANOTHER POTENTIAL ADVISORY...LOOKS LIKE FRONT WILL BE PAST ELY AT ABOUT 15Z. WIND ADVISORY FOR WEST WENDOVER ALSO STILL LOOKS GOOD FOR VERIFICATION...JUST SAW A GUST THERE TO 38 KTS AT 11Z. AS SYSTEM PROGRESSES SEWRD THRU STATE...PRECIP WILL DIMINISH RAPIDLY...NOT LEAVING MUCH IN THE WAY OF SNOW AS TEMPS REMAIN IN UPPER 30S AND LOW 40S AHEAD OF IT. SNOW LEVELS MAY STILL LOWER TO THE VALLEY FLOORS THIS MORNING BEHIND FRONT BUT THE HEAVIEST PRECIP WILL FALL AHEAD OF ANY COLDER AIR...THUS NO HIGHLIGHTS. EXCEPTION WILL BE RUBY MTS WHERE A SNOW ADVISORY IS IN EFFECT THRU 7 AM THIS MORNING FOR 4 TO 7 INCHES. H5 RIDGING BUILDS INTO CWA TUESDAY AFTERNOON INTO WEDNESDAY BUT IT WILL FLATTEN BY THURSDAY MORNING...ALLOWING A FEW SHORTWAVES TO SLIDE ACROSS EXTREME NRN NV AND BRING LOW CHC OF SHOWERS. TEMPS WILL REBOUND TO 5 TO 10 DEG ABOVE NORMAL ACROSS THE CWFA ON THURS. AWG .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. CURRENT FORECAST LOOKS ON TRACK. MADE FEW CHANGES...KEPT INHERITED WEATHER PORTION NEARLY INTACT WITH THE EXCEPTION OF SPREADING SOME SHOWERS OVER NE ELKO COUNTY FRIDAY AFTERNOON. GENERAL WEAK RIDGING PATTERN OVER THE GREAT BASIN PROGGED TO HOLD THROUGH THE WEEKEND WITH SOME DIRT MOVING OVER THE TOP OF RIDGE TO AFFECT NORTHERN ZONES...NOW ONLY SLIGHT CHANCE WORDING FOR SHOWERS. DAYTIME TEMPS SHOULD GENERALLY HOVER IN THE 50S EACH AFTERNOON UP NORTH WITH VARYING DEGREES OF CLOUD COVER. NEXT SYSTEM SHOULD BEGIN ENCROACHING UPON WESTERN ZONES BY SUNDAY NIGHT TO BRING A RENEWED THREAT FOR SHOWERS BEGINNING IN WESTERN HUMBOLDT COUNTY SUNDAY NIGHT...POSSIBLY SPREADING EAST INTO NORTHERN ELKO COUNTY MONDAY. KEPT TREND OF SLIGHT CHANCE POPS FOR NORTHERN ELKO COUNTY MONDAY AND DRY ACROSS CENTRAL NEVADA. SNOW LEVELS WILL INITIALLY BE ABOVE 8000 FEET AS PRECIPITATION SPREADS EAST ON MONDAY. LW && .AVIATION...A FRONT MOVING THROUGH THE REGION THIS MORNING WILL BRING VALLEY RAIN AND SNOW SHOWERS TO THE FOOTHILLS. WINDY CONDITIONS WITH GUSTS NEAR 50 MPH ARE EXPECTED ACROSS EASTERN NEVADA THROUGH MID-MORNING TUESDAY AS THE SURFACE PRESSURE GRADIENT TIGHTENS ALONG THE FRONT. WITH A STRONG JET FLOW ALOFT...GUSTY SOUTHWEST WINDS NEAR 50 MPH WILL SHIFT NORTHWEST AND REMAIN STRONG THROUGH TUESDAY MORNING OVER EXTREME EASTERN ELKO COUNTY. LW && .LKN WATCHES/WARNINGS/ADVISORIES... .SNOW ADVISORY FOR NVZ034 THROUGH 7 AM PST TUESDAY. .HIGH WIND WARNING FOR NVZ033 THROUGH 11 AM PST TUESDAY. .WIND ADVISORY FOR NVZ031 AND 032 THROUGH 8 AM PST TUESDAY.
Hazardous weather outlook, Nov 14, 3:13 AM PST, 8 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 313 AM PST TUE NOV 14 2006 NVZ031>033-142000- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- 313 AM PST TUE NOV 14 2006 .DAY ONE...TODAY AND TONIGHT. STRONG GUSTY WINDS WILL ACCOMPANY A COLD FRONT AS IT MOVES THROUGH ELKO COUNTY THIS MORNING. A WIND ADVISORY IS IN EFFECT FOR ALL OF ELKO COUNTY AND WINDS WILL BEGIN TO DECREASE WEST TO EAST AS THE MORNING PROGRESSES. PLEASE SEE PRODUCT WWUS75 OR RNONPWLKN FOR FURTHER DETAILS. UP TO 2 INCHES OF SNOW ACCUMULATION IS EXPECTED ACROSS THE FOOTHILLS OF NORTHERN NEVADA THIS MORNING WITH HIGHER AMOUNTS IN THE MOUNTAINS. TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING THROUGH NORTHERN NEVADA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ035>037-142000- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-WHITE PINE COUNTY- 313 AM PST TUE NOV 14 2006 .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS WILL ACCOMPANY RAIN AND SNOW SHOWERS AS A COLD FRONT CONTINUES TO MOVE EAST THROUGH LANDER...EUREKA AND WHITE PINE COUNTIES THIS MORNING. UP TO AN INCH OF SNOW ACCUMULATION IS EXPECTED ACROSS THE FOOTHILLS OF CENTRAL NEVADA THIS MORNING WITH UP TO 3 INCHES POSSIBLE ACROSS SOME OF THE FOOTHILLS OF WHITE PINE COUNTY. TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING THROUGH CENTRAL AND SOUTHERN NEVADA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NVZ034-142000- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- 313 AM PST TUE NOV 14 2006 .DAY ONE...TODAY AND TONIGHT. STRONG GUSTY WINDS WILL ACCOMPANY A COLD FRONT AS IT MOVES THROUGH ELKO COUNTY THIS MORNING. A SNOW ADVISORY IS IN EFFECT FOR THE RUBY MOUNTAINS AND THE EAST HUMBOLDT RANGE THROUGH 7 AM PST THIS MORNING. PLEASE SEE PRODUCT WWUS45 OR RNOWSWLKN FOR FURTHER DETAILS. TRAVELERS ARE URGED TO USE CAUTION IF TRAVELING THROUGH NORTHERN NEVADA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. LW
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 3:49 AM PST | High Wind Warning | LKN | Elko | 7 hr |
Nearby
High Wind Warnings in Nevada, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.